I was recently prescribed Soma (as needed) for my headaches and when I first took it, it made me very VERY VERY tired and drowsy. Is there an average time to build up a tolerance to the sedation?
Is there an average time of sedation tolerance build up for Soma? New to it and makes me very tired?
Added 14 May 2011:
Well I did let my doctor know that it was having a sedating effect on me and he said that my body may gain a tolerance to that side effect however I should let him know if I am still having problems after a few tries with the medication. I am very sensitive to various medications yet surprisingly, this one just makes me very tired and that's it (well and took care of the headache). The other option that I worked with was Tramadol which I used before but wanted to move away from pain meds.
BRR is right. But everyone reacts differently to different meds. Tolerances ARE built up over time. Just had my 3rd back surgery Monday and the doses I was on prior to my admittance was 400mg morphine, 40mg oxycodone, and 40mg valium. I started out with 30mg, 30mg, and 20mg respectively. The build up took just over one year. As with any medication, be sure to let your doctor know the effects it's having on you. There's many good meds on the market for migraines/bad headaches that don't make you so tired.
Good luck and hope you get the pain under control.
First and foremost, seek a medical professional. From what I read, the most common side effects are: Dizziness, Drowsiness and Headache. They may persist or become bothersome. I believe this medication is like any other, in that it depends on each individual as to how they will react. It's wonderful that your reaching out and seeking advice. Wisdom is a key attribute. Happy, Happy Day, pickles503
Hi: I've been on Soma since 2006, which I use to go to sleep--besides as a muscle relaxant--and I STILL only need 1/2 to 1 pill a night--so for me--that is a possitive side effect! Like everyone here said, every person is different, so you need to consult your doctor again and let him/her know how it is affecting you.
Good Luck, Mary, madhatter
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2013 • 5 answers
Posted 31 Aug 2013 • 2 answers
Posted 10 Nov 2013 • 2 answers
Posted 30 Nov 2013 • 2 answers
Posted 25 Dec 2016 • 2 answers